TITLE

Derivation of reduced two-dimensional fluid models via Dirac’s theory of constrained Hamiltonian systems

AUTHOR(S)
Chandre, C.; Tassi, E.; Morrison, P. J.
PUB. DATE
April 2010
SOURCE
Physics of Plasmas;Apr2010, Vol. 17 Issue 4, p042307
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We present a Hamiltonian derivation of a class of reduced plasma two-dimensional fluid models, an example being the Charney–Hasegawa–Mima equation. These models are obtained from the same parent Hamiltonian model, which consists of the ion momentum equation coupled to the continuity equation, by imposing dynamical constraints. It is shown that the Poisson bracket associated with these reduced models is the Dirac bracket obtained from the Poisson bracket of the parent model.
ACCESSION #
50174271

 

Related Articles

  • Classification of compatible Lie-Poisson brackets on the manifold e*(3). Tsiganov, A.V. // Journal of Mathematical Sciences;May2007, Vol. 143 Issue 1, p2831 

    A classification of compatible Lie-Poisson brackets on e*(3) is constructed. The corresponding bi-Hamiltonian systems are the classical integrable cases of the Euler-Poisson and Kirchhoff equations which describe the motion of a solid body. Bibliography: 12 titles.

  • Lotka–Volterra systems integrable in quadratures. Bogoyavlenskij, Oleg; Itoh, Yoshiaki; Yukawa, Tetsuyuki // Journal of Mathematical Physics;May2008, Vol. 49 Issue 5, p053501 

    Hamiltonian n-dimensional Lotka–Volterra systems are introduced that have n-1 conserved quantities. The explicit integrability in quadratures is demonstrated.

  • Dominant structures in jet streams. Goncharov, V. P.; Pavlov, V. I. // JETP Letters;12/1/2006, Vol. 84 Issue 7, p384 

    A Hamiltonian version has been formulated for the model of axisymmetric equally rotating jet streams with a free boundary. In the framework of this approach, dominant structures, i.e., structure elements appearing in strongly disturbed jet streams at the preturbulent stage of their decay, are...

  • Hamiltonian Systems of Hydrodynamic Type in 2 + 1 Dimensions. Ferapontov, E. V.; Moro, A.; Sokolov, V. V. // Communications in Mathematical Physics;Dec2008, Vol. 285 Issue 1, p31 

    We investigate multi-dimensional Hamiltonian systems associated with constant Poisson brackets of hydrodynamic type. A complete list of two- and three-component integrable Hamiltonians is obtained. All our examples possess dispersionless Lax pairs and an infinity of hydrodynamic reductions.

  • Synoptic-scale nonlinear stationary magnetized Rossby waves in the ionospheric E-layer. Kaladze, T.; Horton, W. // Plasma Physics Reports;Dec2006, Vol. 32 Issue 12, p996 

    Magnetized Rossby waves are produced by a dynamo electric field and represent the ionospheric generalization of tropospheric Rossby waves in a rotating atmosphere with a spatially inhomogeneous geomagnetic field. They are described by the modified Charney-Obukhov equation with a Poisson-bracket...

  • Duality and integrability: Electromagnetism, linearized gravity, and massless higher spin gauge fields as bi-Hamiltonian systems. Barnich, Glenn; Troessaert, Cédric // Journal of Mathematical Physics;Apr2009, Vol. 50 Issue 4, p042301 

    In the reduced phase space of electromagnetism, the generator of duality rotations in the usual Poisson bracket is shown to generate Maxwell’s equations in a second, much simpler Poisson bracket. This gives rise to a hierarchy of bi-Hamiltonian evolution equations in the standard way. The...

  • On Hamiltonian and Action Principle Formulations of Plasma Dynamics. Morrison, P. J. // AIP Conference Proceedings;11/10/2009, Vol. 1188 Issue 1, p329 

    A general discussion of Hamiltonian and action principle formulations for fluid and plasma models is given. A procedure, based on Hamilton’s principle of mechanics but adapted for continua, for the construction of action principles for fluid and kinetic models is given. The transformation...

  • Form-invariant Poisson brackets of hydrodynamic type with several spatial variables. Bogoyavlenskij, O.; Reynolds, P. // Journal of Mathematical Physics;May2008, Vol. 49 Issue 5, p053520 

    Form-invariant Poisson brackets of hydrodynamic type with several spatial variables x1,...,xp are introduced for any commuting vector fields U1,...,Um on a manifold Mn. The incompressibility equation for certain parameters of the Poisson brackets is derived. Poisson brackets connected with an...

  • Hamiltonian Dynamics of Biaxial Nematics with the Molecular Shape Taken into Account. Ivashin, A. P.; Kovalevsky, M. Yu.; Logvinova, L. V. // Theoretical & Mathematical Physics;Sep2004, Vol. 140 Issue 3, p1316 

    We consider the dynamics of biaxial nematics following the Hamiltonian approach. The hydrodynamic parameters related to the broken symmetry are introduced in terms of the distortion tensor. The densities and flows of additive integrals of motion are represented in terms of the thermodynamic...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics